Necessary conditions for a limit cycle and its basin of attraction

Giesl, Peter (2004) Necessary conditions for a limit cycle and its basin of attraction. Nonlinear Analysis: Theory, Methods and Applications, 56 (5). pp. 643-677. ISSN 0362-546X

Full text not available from this repository.

Abstract

In this paper we consider a general differential equation of the form x=f (x) with f epsilon C-l (R-n, R-n) and n greater than or equal to 2. Borg, Hartman, Leonov and others have studied sufficient conditions for the existence, uniqueness and exponential stability of a periodic orbit and for a set to belong to its basin of attraction. They used a certain contraction property of the flow with respect to the Euclidian or a Riemannian metric. In this paper we also prove sufficient conditions including upper bounds for the Floquet exponents of the periodic orbit. Moreover, we show the necessity of these conditions using Floquet theory and a Lyapunov function.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Peter Giesl
Date Deposited: 06 Feb 2012 18:43
Last Modified: 10 May 2012 15:17
URI: http://sro.sussex.ac.uk/id/eprint/17934
📧 Request an update